Alert archive / Louisiana / Flash Flood Warnings in 2004
Flash Flood Warning 49, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jun 2, 2004, 11:41 PM CDT for Franklin Parish, Richland Parish, Louisiana. It was in force for 3 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2004, 11:41 PM CDT (04:41 UTC)
- Expired
- Jun 3, 2004, 2:40 AM CDT
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Franklin Parish, LA, Richland Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 163 km from the middle of the area, began a volume at 04:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 12:10 AM CDT | FLASH FLOOD | Rayville, LA | STREET FLOODING AREA WIDE. |
| Jun 3, 12:10 AM CDT | FLASH FLOOD | Rayville, LA | STREET FLOODING AREA WIDE. |
| Jun 3, 12:10 AM CDT | FLASH FLOOD | Winnsboro, LA | 2 TO 3 FEET OF WATER OVER HIWAY 15 AND SEVERAL OTHER LOCAL ROADS. |
| Jun 3, 12:10 AM CDT | FLASH FLOOD | Winnsboro, LA | 2 TO 3 FEET OF WATER OVER HIWAY 15 AND SEVERAL OTHER LOCAL ROADS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 4.7 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1765 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1291 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KJAN 030442
FFWJAN
LAC041-083-030740-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1141 PM CDT WED JUN 2 2004
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
RICHLAND PARISH IN NORTHEAST LOUISIANA
FRANKLIN PARISH IN NORTHEAST LOUISIANA
* UNTIL 240 AM CDT
* AT 1141 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN FROM 7 MILES NORTHEAST OF
RAYVILLE TO 8 MILES SOUTH OF WINNSBORO...MOVING EAST AT 30 MPH.
RADAR ESTIMATED RAINFALL AMOUNTS OF BETWEEN TWO AND THREE INCHES
HAVE FALLEN OVER MUCH OF THE AREA...WITH ANOTHER ONE TO TWO INCHES
OF RAINFALL EXPECTED DURING THE NEXT THREE HOURS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS.
MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY.
LAT...LON 3252 9188 3233 9199 3221 9195 3221 9188
3215 9187 3198 9186 3191 9175 3200 9164
3199 9154 3216 9151 3230 9157 3236 9151
3258 9147 3258 9159 3262 9161 3256 9173
$$2 follow-up statements
000 WGUS74 KJAN 030626 FFSJAN LAC041-083-030740- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 120 AM CDT THU JUN 3 2004 FLASH FLOOD WARNING REMAINS IN EFFECT FOR... RICHLAND PARISH IN NORTHEAST LOUISIANA FRANKLIN PARISH IN NORTHEAST LOUISIANA UNTIL 240 AM CDT... AT 120 AM CDT...RADAR INDICATED THAT A LARGE AREA OF MODERATE TO HEAVY RAIN WAS CONTINUING TO MOVE EAST ACROSS THE WARNING AREA. THE HEAVIER RAIN WILL PERSIST FOR ABOUT ANOTHER HALF HOUR BEFORE DIMINISHING. THERE ARE NUMEROUS REPORTS OF FLOODED ROADS AND THE ADDITIONAL RAIN WILL ONLY CREATE MORE RUN-OFF AND FLOOD PROBLEMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. TURN AROUND...DONT DROWN $$
000 WGUS74 KJAN 030745 FFSJAN LAC041-083-030815- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 239 AM CDT THU JUN 3 2004 FLASH FLOOD WARNING WAS ALLOWED TO EXPIRE AT 240 AM FOR... RICHLAND PARISH IN NORTHEAST LOUISIANA FRANKLIN PARISH IN NORTHEAST LOUISIANA AT 240 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT LIGHT TO MODERATE RAIN WAS EXITING RICHLAND AND FRANKLIN PARISHES IN NORTHEAST LOUISIANA. BETWEEN TWO AND FOUR INCHES OF RAIN HAS FALLEN DURING THE PAST FOUR HOURS AND CONTRIBUTED TO SEVERAL REPORTS OF FLASH FLOODING. WATER RUNOFF WILL CONTINUE TO OCCUR IN LOW LYING AREAS DURING THE NEXT HOUR. PERSONS TRAVELING THROUGH RICHLAND AND FRANKLIN PARISHES ARE ENCOURAGED TO AVOID WATER COVERED ROADWAYS. TURN AROUND DO NOT DROWN. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 10:30 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jun 2, 10:30 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 1030 PM CDT WED JUN 2 2004 .DISCUSSION...A VERY WELL DEVELOPED MESOSCALE CONVECTIVE SYSTEM OVER SOUTHERN ARKANSAS AND LOUISIANA IS CONTINUING A SOUTHEAST MOVEMENT THROUGH THE PRIMARY AXIS OF MOISTURE/INSTABILITY. MID LEVEL VORTEX ASSOC WITH THIS SYSTEM IS MOVING SLOWLY EAST OVER OVER EXTREME NE LA AND WILL SUPPORT ENOUGH EASTWARD PROPAGATION TO ALLOW THE SYSTEM TO AFFECT AREAS WEST OF INTERSTATE 55...WITH THE GREATEST RISK OF DAMAGING WINDS LIMITED TO NE LA PARISHES AND THE SOUTHWEST CORNER OF MS. HAVE ADJUSTED THE OVERNIGHT WEATHER/PRECIP FORECAST GRIDS TO REFLECT THE LATEST TRENDS. EXPECT MOST WEATHER WILL OCCUR BEFORE 2 AM CDT. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 43/EC
Hazardous weather outlook, Jun 2, 8:42 PM CDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 842 PM CDT WED JUN 02 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 032121- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 842 PM CDT WED JUN 02 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND THURSDAY... ...THUNDERSTORMS... SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE FOR TONIGHT ACROSS SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND A LARGE PORTION OF CENTRAL MISSISSIPPI...GENERALLY ALONG AND WEST OF A LINE FROM JACKSON METRO TO BROOKHAVEN AS WELL AS NORTH OF A CARTHAGE TO DE KALB LINE. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF EASTERN MISSISSIPPI GENERALLY ALONG AND EAST OF A LINE FROM CARTHAGE TO RALEIGH TO COLUMBIA. A COMPLEX OF STRONG STORMS WERE ADVANCING SOUTHEAST ACROSS SOUTHERN ARKANSAS INTO NORTHWEST LOUISIANA. ALSO OTHER STRONG THUNDERSTORMS WERE NOTED ACROSS EXTREME NORTHERN MISSISSIPPI. AN UPPER LEVEL WEATHER DISTURBANCE IN THE SOUTHERN PLAINS WILL ALSO SWING ACROSS THE REGION AND WILL PROVIDE UPPER SUPPORT FOR THE STRONG CONVECTION. THIS WILL BE AIDED BY THE REMNANTS OF A FRONT WHICH WILL HELP TO PROVIDE THE FOCUS FOR STRONG THUNDERSTORMS OVER THE REGION. THIS ROUND OF STORMS SHOULD MOVE THROUGH THE REGION BY DAYBREAK THURSDAY WITH ONLY MINIMAL REDEVELOPMENT EXPECTED THURSDAY AFTERNOON. THESE STORMS WILL BEGIN TO AFFECT THE REGION FROM THE NORTHWEST AFTER 10 PM THIS EVENING. I THE MAIN RISK FROM STORMS WILL BE WIND GUSTS OF 70 MILES AN HOUR AND HAIL TO THE SIZE OF GOLF BALLS WITH FREQUENT LIGHTNING STRIKES AND VERY HEAVY DOWNPOURS. . ...FLOODING... STRONG THUNDERSTORMS WILL PRODUCE LOCALIZED HEAVY RAINFALL TONIGHT. MOST LOCATIONS SHOULD SEE LESS THAN 1 INCH OF ADDITIONAL RAINFALL. ONLY ISOLATED MINOR PONDING OF WATER CAN BE EXPECTED ACROSS SOME ROADWAYS AND IN LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY... ...DAYS TWO AND THREE...THURSDAY NIGHT THROUGH SATURDAY NIGHT... ADDITIONAL ROUNDS OF THUNDERSTORMS MAY DEVELOP FOR THURSDAY NIGHT AND ON SATURDAY AS MORE UPPER LEVEL DISTURBANCES REACH THE LOWER MISSISSIPPI VALLEY. THE POSITION OF THE SURFACE FRONTAL REMNANTS IS VERY QUESTIONABLE AT THIS TIME. THE MOST LIKELY AREA TO BE AFFECTED WILL BE REFINED IN LATER OUTLOOKS. ...DAYS FOUR THROUGH SEVEN...SATURDAY NIGHT THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF HAZARDOUS WEATHER OPERATIONS...MAY BE NECESSARY FOR TONIGHT ACROSS THE REGION. THEY MAY ALSO BE NEEDED FOR A FEW HOURS AT A TIME FOR LATE THURSDAY THROUGH SATURDAY BUT IS NOT EXPECTED FOR THE PERIOD SUNDAY THROUGH NEXT WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jun 2, 11:36 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1136 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1120 PM TSTM WND DMG MANGHAM 32.31N 91.78W
06/02/2004 RICHLAND LA LAW ENFORCEMENT
TREES DOWN IN THE MANGHAM COMMUNITY WITH ONE TREE
REPORTED DOWN ON A HOUSE. REPORTED BY RICHLAND PARISH
SHERIFFS DEPARTMENT.
&&
XXXLocal storm report, Jun 2, 11:40 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1140 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1120 PM TSTM WND DMG BASKIN 32.26N 91.75W
06/02/2004 FRANKLIN LA LAW ENFORCEMENT
TREES DOWN IN BASKIN. REPORTED BY FRANKLIN PARISH
SHERIFFS DEPARTMENT.
&&
XXXThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 9:43 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse | 77 min |
| Jun 2, 10:28 PM CDT | Severe Thunderstorm Warning | JAN | Richland | 62 min |
| Jun 2, 10:48 PM CDT | Severe Thunderstorm Warning | JAN | Franklin | 57 min |
| Jun 2, 11:00 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse | 60 min |
| Jun 2, 11:02 PM CDT | Severe Thunderstorm Warning | JAN | Catahoula | 58 min |
| Jun 2, 11:23 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 77 min |
| Jun 2, 11:30 PM CDT | Severe Thunderstorm Warning | JAN | Richland | 30 min |
| Jun 2, 11:30 PM CDT | Severe Thunderstorm Warning | JAN | Tensas | 60 min |
| Jun 2, 11:42 PM CDT | Severe Thunderstorm Warning | JAN | Concordia | 58 min |
| Jun 2, 11:44 PM CDT | Severe Thunderstorm Warning | JAN | Franklin | 46 min |
| Jun 3, 12:00 AM CDT | Severe Thunderstorm Warning | JAN | Catahoula | 20 min |
| Jun 3, 12:25 AM CDT | Flash Flood Warning | JAN | Tensas | 3 hr |
Nearby
Flash Flood Warnings in Louisiana, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.